Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 8, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 6:54 AM CST for Cheatham County, Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 6:54 AM CST (12:54 UTC)
- Expired
- Feb 3, 2016, 1:07 PM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 19.76 ft at Feb 3, 2016, 7:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
283 WGUS84 KOHX 031254 FLSOHX Flood Advisory National Weather Service Nashville TN 654 AM CST WED FEB 3 2016 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee... Harpeth River Near Kingston Springs AFFECTING Cheatham County .Heavy rains from last evening have caused significant rises along the Harpeth River near Kingston Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC021-040054- /O.NEW.KOHX.FL.Y.0008.160203T1254Z-160205T0047Z/ /KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 654 AM CST WED FEB 3 2016 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Harpeth River Near Kingston Springs * At 06AM Wednesday the stage was 19.2 feet...and rising. * Flood stage is 20.0 feet. * At 20.0 feet...Flooding of the Kingston Springs City Park begins and water approaches Pinnacle Hill Road and East Kingstons Springs Road. Several secondary roads near the river become impassable. * At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become inundated. * At 16.0 feet...Agricultural land and low lying areas adjacent to the river begin to be inundated. $$
2 follow-up statements
257 WGUS84 KOHX 031607 FLSOHX Flood Advisory National Weather Service Nashville TN 1007 AM CST WED FEB 3 2016 ...The flood advisory continues for the Shoal Creek...Harpeth River...Sycamore Creek... Shoal Creek Near Iron City AFFECTING Lauderdale and Lawrence Counties Harpeth River Near Kingston Springs AFFECTING Cheatham County Sycamore Creek Near Ashland City AFFECTING Cheatham County .Rainfall yesterday evening has caused area creeks and streams to rise. Levels will crest this morning and early afternoon on the Harpeth River, Sycamore Creek, and Shoal Creek. Other larger rivers in the area will remain high into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && ALC077-TNC099-040407- /O.CON.KOHX.FL.Y.0006.000000T0000Z-160204T0600Z/ /IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1007 AM CST WED FEB 3 2016 The Flood Advisory continues for The Shoal Creek Near Iron City * Until late tonight. * At 09AM Wednesday the stage was 9.6 feet and rising. * Flood stage is 14.0 feet. * The river will continue to rise to near 11.0 feet by this afternoon. * At 10.0 feet...low lying areas along the creek become inundated. $$ TNC021-040000- /O.CON.KOHX.FL.Y.0008.000000T0000Z-160204T0000Z/ /KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1007 AM CST WED FEB 3 2016 The Flood Advisory continues for The Harpeth River Near Kingston Springs * Until this evening. * At 09AM Wednesday the stage was 19.2 feet and falling. * Flood stage is 20.0 feet. * The river has crested and will continue to fall to near 11.5 feet by tomorrow morning. * At 18.0 feet...Low lying areas of the Narrows of the Harpeth State Park become inundated. * At 16.0 feet...Agricultural land and low lying areas adjacent to the river begin to be inundated. $$ TNC021-031800- /O.CON.KOHX.FL.Y.0004.000000T0000Z-160203T1800Z/ /ACST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1007 AM CST WED FEB 3 2016 The Flood Advisory continues for The Sycamore Creek Near Ashland City * Until this afternoon. * At 09AM Wednesday the stage was 10.1 feet and falling. * Flood stage is 14.0 feet. * The river has crested and will continue to fall through this afternoon. * At 10.0 feet...Low lying and agricultural areas along Sycamore Creek are inundated. $$ 05
483 WGUS84 KOHX 031907 FLSOHX Flood Advisory National Weather Service Nashville TN 107 PM CST WED FEB 3 2016 ...The flood advisory is cancelled for the Harpeth River... Harpeth River Near Kingston Springs AFFECTING Cheatham County .The river has crested and fallen below action stage. Thus the flood advisory has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC021-031937- /O.CAN.KOHX.FL.Y.0008.000000T0000Z-160204T0000Z/ /KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 107 PM CST WED FEB 3 2016 The Flood Advisory is cancelled for The Harpeth River Near Kingston Springs * At 12PM Wednesday the stage was 16.5 feet. * Flood stage is 20.0 feet. * The river will continue to fall to near 11.5 feet by tomorrow morning. * At 16.0 feet...Agricultural land and low lying areas adjacent to the river begin to be inundated. $$ 55
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 3, 6:18 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 3, 6:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 618 AM CST WED FEB 3 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... WIND SPEEDS HAVE DECREASED MARKEDLY OVER THE PAST FEW HOURS. WILL GO AHEAD AND END THE WIND ADVISORY. OTW... SHOWER ACTIVITY IS NOW CONFINED TO AREAS GENERALLY EAST OF I-65. THE WEST TO EAST TERMINATION OF THE RAINFALL WILL CONTINUE SLOWLY THROUGH THE MORNING HOURS. HOWEVER...WILL NEED TO INCLUDE AT LEAST LOW POPS FOR SHOWERS FOR THIS MORNING ACROSS ROUGHLY THE EASTERN THIRD OF THE MID STATE. PARTIAL CLEARING FROM WEST TO EAST SHOULD COMMENCE BY AFTERNOON. COLDER TEMPS WILL WORK IN. IN FACT...STEADY TO SLOWLY FALLING TEMPS ARE EXPECTED. GOING FORWARD...A FEW ADDED CLOUDS MAY SKIRT THE EASTERN HALF OF THE CWA LATE TONIGHT AS AN IMPULSE SLIDES SOUTHWARD. MOSTLY CLEAR SKIES ARE EXPECTED THU NT WITH A SEASONABLY COLD NIGHT EXPECTED. SUNNY ON FRIDAY AS TEMPS BEGIN TO MODERATE. IN THE EXT FCST...UPPER PATTERN TO BECOME RATHER ACTIVE BUT TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE UPPER LEVEL FEATURES WILL BE RATHER WEAK. HOWEVER...A STRONGER SHORTWAVE WILL TRAVERSE THE AREA SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL CARRY AN ARCTIC FRONT WITH IT AND TEMPERATURES WILL TURN NOTICEABLY COLDER. ADDITIONALLY...UPSTREAM CURVATURE AND SHEAR LOOKS POTENT ENOUGH TO CARRY A CHANCE OF SNOW FOR A GOOD PORTION OF THE MON-WED PERIOD. EURO MODEL NOT QUITE AS BULLISH WITH THE COLD AIR AS THE GFS. THEREFORE...WILL LEAN TOWARD THE GIVEN BLEND TO REFLECT THE COLDER AIR. && .AVIATION... 12Z TAF DISCUSSION. SIGNIFICANT IMPROVEMENT EXPECTED BEHIND BOUNDARY/PRECIP THIS MORNING. EXPECT ALL SITES VFR THROUGHOUT THE DAY. TONIGHT HOWEVER...LINGERING LOW-LEVEL MOISTURE WILL RESULT IN SOME LOWER CIGS RETURING...POSSIBLY MVFR LEVELS. WINDS MAY BECOME BRIEFLY GUSTY ONCE AGAIN TODAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........07 LONG TERM..................XXI
Hazardous weather outlook, Feb 3, 5:43 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CST WED FEB 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 543 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:08 PM CST | Special Weather Statement | OHX | Lawrence | 37 min |
| Feb 2, 7:47 PM CST | Areal Flood Advisory | OHX | Stewart | 118 min |
| Feb 2, 8:42 PM CST | Special Weather Statement | OHX | Montgomery | 33 min |
| Feb 2, 9:50 PM CST | Areal Flood Advisory | OHX | Dickson, Hickman | 115 min |
| Feb 2, 10:22 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman | 3 hr |
| Feb 3, 12:10 AM CST | Severe Thunderstorm Warning | OHX | Macon | 22 min |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Cheatham | 10 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 3, 2:05 AM CST | River Flood Advisory | OHX | Lawrence | 13 hr |
| Feb 3, 5:26 AM CST | River Flood Warning | OHX | Hickman | 24 hr |
| Feb 3, 6:15 AM CST | River Flood Advisory | OHX | Bedford | 3 hr |
| Feb 3, 9:31 AM CST | River Flood Advisory | OHX | Perry, Wayne | 16 hr |
| Feb 3, 9:52 AM CST | River Flood Warning | OHX | Perry | 56 hr |
| Feb 3, 9:58 AM CST | River Flood Advisory | OHX | Hickman | 19 hr |
| Feb 3, 3:00 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.